Alert archive / Georgia / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 29, 1999, 1:29 AM EDT for Worth County, Georgia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 1999, 1:29 AM EDT (05:29 UTC)
- Expired
- May 29, 1999, 3:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Worth County, GA
The radar
The Moody AFB radar (KVAX), 109 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 5.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 290529 FFWTLH GAC321-290730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 129 AM EDT SAT MAY 29 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL WORTH COUNTY IN SOUTHWESTERN GEORGIA * UNTIL 330 AM EDT * AT 130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STATIONARY CLUSTER OF THUNDERSTORMS JUST WEST OF SYLVESTER ALONG AND NORTH OF HIGHWAY 82. RADAR ESTIMATES THAT 4 INCHES OF RAIN HAD ALREADY FALLEN IN THIS AREA. ADDITIONAL RAIN WILL MAKE FLASH FLOODING LIKELY. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLASH FLOODING AROUND AND JUST WEST OF SYLVESTER THROUGH 330 AM EDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS DIFFICULT TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJE"CT TO FLOODING WHEN WATER BEGINS RISING. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 28, 9:00 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, May 28, 9:00 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 PM EDT FRI MAY 28 1999 ETA AND NGM SHOW SIMILAR TREATMENT OF MAJOR FEATURES..INCLUDING THE WEAKENING MOISTURE BOUNDARY AND ASSOCIATED PRECIPITATION FIELDS IN THE SOUTHEASTERN U.S. .. EVEN AS THEY TRY TO BUILD A SURFACE RIDGE EAST OF THE APPALACHIANS. LATEST SURFACE DATA SHOW THE AIR MASS JUST TO THE NORTH OF THE CWA IS SOMEWHAT DRIER (DEWPOINTS ARE IN THE LOW 60S VS. MID- TO UPPER-60S LAST NIGHT).. BUT THE PERSISTENT BOUNDARY AND THE STILL-ABUNDANT MOISTURE WILL TEND TO KEEP THE AREA UNSETTLED OVER THE NEXT COUPLE OF DAYS. TLH SOUNDING TONIGHT WAS MOIST UP TO 450MB (PW OF 1.85) AND MODERATELY UNSTABLE (LI OF -3). WITH THE POSSIBILITY THAT THE FRONT WILL BEGIN TO MOVE NORTH AS A WARM FRONT LATER IN THE FORECAST PERIOD..AND LIKELY SEA BREEZE BOUNDARY TOMORROW..EXPECT ENHANCED PROBABILITY OF PRECIPITATION TOMORROW AFTERNOON. THUS I CONCUR WITH PREVIOUS FORECASTER IN GOING WITH WETTER FAN GUIDANCE. TLH 65/86 66/87 3523 PFN 69/84 69/85 3523 DHN 65/85 67/87 3523 ABY 64/84 65/84 -523 VLD 65/86 66/87 3523 DYE
Nearby
Flash Flood Warnings in Georgia, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.